Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Multiplicity formula for restriction of representations of $\widetilde {\mathrm {GL}_{2}}(F)$ to $\widetilde {\mathrm {SL}_{2}}(F)$
HTML articles powered by AMS MathViewer

by Shiv Prakash Patel and Dipendra Prasad PDF
Proc. Amer. Math. Soc. 144 (2016), 903-908 Request permission


In this note we prove a certain multiplicity formula regarding the restriction of an irreducible admissible genuine representation of a 2-fold cover $\widetilde {\mathrm {GL}}_{2}(F)$ of $\mathrm {GL}_{2}(F)$ to the 2-fold cover $\widetilde {\mathrm {SL}}_{2}(F)$ of $\mathrm {SL}_{2}(F)$, and find in particular that this multiplicity may not be one, a result that was recently observed for certain principal series representations in the work of Szpruch (2013). The proofs follow the standard path via Waldspurger’s analysis of theta correspondence between $\widetilde {\mathrm {SL}}_{2}(F)$ and $\textrm {PGL}_{2}(F)$.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 22E35, 22E50
  • Retrieve articles in all journals with MSC (2010): 22E35, 22E50
Additional Information
  • Shiv Prakash Patel
  • Affiliation: Department of Mathematics, Indian Institute of Technology Bombay, Powai, Mumbai 400076, India
  • Email:
  • Dipendra Prasad
  • Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Colaba, Mumbai 400005, India
  • MR Author ID: 291342
  • Email:
  • Received by editor(s): September 10, 2014
  • Received by editor(s) in revised form: December 31, 2014
  • Published electronically: May 28, 2015
  • Communicated by: Kathrin Bringmann
  • © Copyright 2015 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 144 (2016), 903-908
  • MSC (2010): Primary 22E35; Secondary 22E50
  • DOI:
  • MathSciNet review: 3430864